MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. FIN-LOCK SIZER. M; TEMPLATE

ASCENSION ORTHOPEDICS, INC. FIN-LOCK SIZER. M; TEMPLATE
Model Number SZR-0926-030-020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during total shoulder arthroplasty surgery, the attachment point of one (x1) fin-lock sizer.M and one (x1) fin-lock stepped sizer.M+3 broke.The scrub tech had tightened the fitting between the two because the size kept falling off.Once the surgeon tried to place the fin-lock sizer.M inside the shoulder, it broke at that attachment point.It broke in to two pieces, the main body of the sizer which was extracted by the surgeon and the attachment point was retained in the insertion handle.When the first sizer broke, they tried with a fin-lock stepped sizer.M+3 and experienced the same issue.The procedure was completed without delay using a s+n back-up device.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
H3, h6.The product has not been received at the aus site for evaluation and photographs were not provided, so the reported event could not be confirmed.The following investigative actions were performed.- complaint history review: the complaint history review identified similar reported events for this device.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.- risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.- capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.- device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.- product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.- visual inspection: visual inspection was unable to be performed because the device has not been received for evaluation.- dhr/batch record review: as the product lot number was not reported, the dhr/batch record review could not be completed.The complaint alleges no injury to the patient nor a delay during surgery.As the device has not been received for evaluation, a definitive root cause could not be determined.As the product lot number was not provided, a determination of whether the device met manufacturing specifications could not be made.As the device has not been received for evaluation, a determination of whether the device contributed to the reported event could not be made.The fin-lock sizer is a reusable instrument expected to be used across multiple surgeries.The sizer is held by the angled handle; when the sizer is in the appropriate position on the glenoid, a guide wire is inserted into the bone through a cannula in the angled handle and the peg of the sizer.This action may subject the peg of the fin-lock sizer to significant force.Therefore, the plastic peg of the sizer may fail after prolonged use or if subjected to excessive force.This complaint alleges that the attachment points of one (x1) fin-lock sizer.M and one (x1) fin-lock stepped sizer.M+3 broke.The complaint specifies that the scrub technician had tightened the fitting between the insertion handle and the sizer to keep the sizer from falling off.Once the surgeon tried to place the sizer inside the shoulder it broke at that attachment point.It is possible that the technician over tightened the fitting between the insertion handle and sizer.However, the devices identified in this complaint have not been returned for evaluation so a definitive root cause cannot be determined.Therefore the probable causes for this event are wear and tear due to normal use and incorrect surgical technique.Based on this investigation, the need for corrective action is not indicated as no non-conformances or manufacturing deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.

Brand Name
FIN-LOCK SIZER. M
Common Device Name
TEMPLATE
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17302353
Report Number3002788818-2023-00050
Device Sequence Number7037035
Product Code HWT
UDI-Device Identifier00885556862339
UDI-Public00885556862339
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSZR-0926-030-020
Device Catalogue NumberSZR-0926-030-020
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown